She has taken this for over two years. Over the last year it wasincreased to 27mg. In July, just like you had switched on a light switch, she began having increased thirst, shaking, like tics, and excessive urination. I took her to her pediatrician, they were thinking she had developed a thirst habit. She was going to the bathroom every hour at night, she never woke up before to do this. After a month of getting no better her doctor referred her to a pediatric urologist, 4 hours away from home. He spends about 15 minutes with us and he tells me this is a constipation problem. I got so upset. When I got home I searched the internet and found concerta can cause dry mouth, I guess that would increase your thirst. She also takes prozac for anxiety. I quit giving her both meds. Saturday will be two weeks. Her thirst has calmed down some along with the shaking. It seems the shaking is good one day and gets bad another day. I was wondering if anyone had this problem while taking this medication. Thank you
It seems pretty clear her problems are with the concerta and its dose related. If she was put back on the past dose she'd probably be ok.
Hello klemay. I believe your daughter was having an interaction as a result of taking the Prozac along with the Concerta. Regards pledge
Has she been checked to be sure she doesnt have diabetes? Those can all be symptoms of diabetes. See if her pediatrician checked her blood sugar.
It's good that you found out what was causing the problem for your daughter. But next time reduce the medication slowly, do not stop it right away because she could have other side effects that could of been dangerous to her. Call the pharmacist to know how to reduce meds safely. Just a precaution.
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jul 2010 • 1 answer
Updated 25 Jul 2012 • 2 answers
Updated 20 Feb 2016 • 1 answer
Updated 18 May 2016 • 2 answers
Updated 5 Jan 2018 • 2 answers